Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2008, 3:25 PM EDT for 4 counties in South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 19, 2008, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 191925 SVRCHS SCC013-029-049-053-192030- /O.NEW.KCHS.SV.W.0154.080619T1925Z-080619T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 430 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POCOTALIGO...MOVING SOUTHEAST AT 8 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... POCOTALIGO...YEMASSEE... SHELDON... GARDENS CORNER... DALE... ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3247 8081 3266 8097 3278 8081 3261 8056 TIME...MOT...LOC 1925Z 318DEG 7KT 3265 8082 $$
3 follow-up statements
000
WWUS52 KCHS 191943
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT THU JUN 19 2008
SCC013-029-049-053-192030-
/O.CON.KCHS.SV.W.0154.000000T0000Z-080619T2030Z/
HAMPTON SC-COLLETON SC-BEAUFORT SC-JASPER SC-
342 PM EDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...SOUTH CENTRAL
COLLETON AND SOUTHEASTERN HAMPTON COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR POCOTALIGO...MOVING SOUTHEAST AT 6 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DALE...
GARDENS CORNER...POCOTALIGO...AND SHELDON.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3266 8097 3273 8081 3269 8068 3265 8061
3263 8059 3263 8058 3261 8056 3247 8081
TIME...MOT...LOC 1942Z 313DEG 5KT 3262 8082
$$000
WWUS52 KCHS 192000
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU JUN 19 2008
SCC013-029-049-053-192030-
/O.CON.KCHS.SV.W.0154.000000T0000Z-080619T2030Z/
HAMPTON SC-COLLETON SC-BEAUFORT SC-JASPER SC-
401 PM EDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...SOUTH CENTRAL
COLLETON AND EXTREME SOUTHEASTERN HAMPTON COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHELDON...OR ABOUT 7 MILES SOUTHEAST OF YEMASSEE...
MOVING SOUTHEAST AT 8 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DALE...
GARDENS CORNER...POCOTALIGO AND SHELDON.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3264 8094 3269 8084 3269 8068 3268 8067
3260 8059 3247 8081
TIME...MOT...LOC 2001Z 312DEG 7KT 3259 8079
$$000
WWUS52 KCHS 192010
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT THU JUN 19 2008
SCC049-192020-
/O.CAN.KCHS.SV.W.0154.000000T0000Z-080619T2030Z/
HAMPTON SC-
410 PM EDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HAMPTON
COUNTY HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3259 8089 3265 8083 3267 8074 3266 8066
3259 8061 3247 8081
TIME...MOT...LOC 2010Z 324DEG 7KT 3256 8080
$$
SCC013-029-053-192030-
/O.CON.KCHS.SV.W.0154.000000T0000Z-080619T2030Z/
COLLETON SC-BEAUFORT SC-JASPER SC-
410 PM EDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT AND SOUTH CENTRAL
COLLETON COUNTIES...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHELDON...OR ABOUT 9 MILES SOUTH OF YEMASSEE...MOVING
SOUTHEAST AT 8 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DALE...
GARDENS CORNER AND SHELDON.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3259 8089 3265 8083 3267 8074 3266 8066
3259 8061 3247 8081
TIME...MOT...LOC 2010Z 324DEG 7KT 3256 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:54 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 19, 1:54 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 154 PM EDT THU JUN 19 2008 .SYNOPSIS... A WEAK PRES PATTERN WILL PERSIST ACROSS THE REGION THROUGH FRIDAY. A STORM SYSTEM WILL PUSH INTO THE AREA OVER THE WEEKEND. HIGH PRES WILL BUILD OVER THE REGION NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE 14Z SURFACE MAP SHOWS THE MAIN FRONTAL BOUNDARY DRAPED ACROSS NORTHERN FL WITH A TROUGH OF LOW PRESSURE EXTENDING FROM N FL INTO SE SC. DEWPOINTS IN THE 60S/70S ALONG THIS TROUGH ARE ALLOWING FOR THE DEVELOPMENT OF A DECENT CU FIELD THIS MORNING...AND EVEN A FEW SHOWERS. AS THE SEA BREEZE DEVELOPS THIS AFTN...ISOLATED/BRIEF SHOWERS/THUNDERSTORMS ARE POSSIBLE WHICH WILL PROGRESS STEADILY INLAND THIS AFTERNOON/EVENING. THERE WILL ALSO BE AN APPROACHING SHORTWAVE TROUGH WITH ACCOMPANYING SLIGHTLY COOLER H5 TEMPS. WITH MOST MODELS AS WELL AS MOS GUIDANCE SUPPORTING AT LEAST A SLIGHT CHANCE OF SHOWERS/TSTMS...WILL UPDATE THE FORECAST ACCORDINGLY...MAINLY FOR AREAS ACROSS SE GA AND W OF HWY 17 IN SC. IN ADDITION...THE SPC HAS PUT SE GA INTO A SLIGHT RISK OF SEVERE STORMS...WHICH ONLY INCLUDES MCINTOSH COUNTY IN OUR CWA. THE MAIN HAZARDS WITH ANY STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM THE MID 80S AT THE COAST TO THE LOWER 90S INLAND. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... EXPECT ANOTHER TRANQUIL NIGHT ACROSS THE REGION. MODEL SOUNDINGS DEPICT SOME MID LEVEL MOISTURE...BUT THIS FORECAST MINIMIZED IMPACT OF ANY STRATOCUMULUS. OF COURSE...IF CONVECTION BECOMES MORE PREVALENT THAN EXPECTED...MORE WIDESPREAD MID/HIGH LEVEL DEBRIS WILL LINGER INTO THE NIGHT. ALSO...PATCHY FOG MAY DEVELOP TONIGHT. HOWEVER...AS SUGGESTED BY 21Z SREF DEPICTION OF A 0-10 PERCENT CHANCE FOR VISIBILITY BELOW 1 MILE IMPACT SHOULD REMAIN TOO LIMITED TO JUSTIFY A MENTION OF FOG IN THIS FORECAST. LOW TEMPERATURES WILL RANGE FROM AROUND 60F WELL INLAND TO 70-75F AT THE COAST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND...WITH SOLUTIONS THEN DIVERGING WITH HANDLING OF UPPER LEVEL PATTERN NEXT WEEK. MODEL GUIDANCE IS UNANIMOUS IN KEEPING UPPER TROUGHING IN PLACE OVER THE REGION THROUGH THE WEEKEND...WITH LATEST GUIDANCE NOW BEGINNING TO SUGGEST THAT UPPER TROUGHING MAY HOLD THROUGH EARLY NEXT WEEK. UPPER FLOW IS THEN EXPECTED TO BECOME ZONAL OR EVEN PREDOMINANTLY RIDGING BY THE MIDDLE OF NEXT WEEK. AT THE SURFACE...HIGH PRESSURE WILL BEGIN TO LOSE ITS GRIP ON THE REGION FRIDAY AND FRIDAY NIGHT AS A STORM SYSTEM BEGINS TO APPROACH THE REGION FROM THE WEST. THIS STORM SYSTEM IS EXPECTED TO TRACK THROUGH THE REGION SATURDAY THROUGH SUNDAY...THEN OFF THE COAST AND INTO THE ATLANTIC SUNDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA FOR THE BEGINNING OF THE UPCOMING WORK WEEK. DEEP MOISTURE IS EXPECTED TO REMAIN WEST AND SOUTH OF THE REGION FRIDAY...AND THIS SHOULD LIMIT POTENTIAL FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE AREA. WITH UPPER TROUGHING IN PLACE...SEA BREEZE PUSHING INLAND...AND PLENTY OF SURFACE HEATING EXPECTED...CAN/T RULE OUT A STRAY SHOWER OR THUNDERSTORM HOWEVER...SO WILL CONTINUE TO MENTION SLIGHT CHANCE POPS ACROSS THE AREA. ANY SHOWERS OR THUNDERSTORMS SHOULD DIMINISH QUICKLY FRIDAY EVENING WITH DRY CONDITIONS THAN ANTICIPATED OVERNIGHT. DEEP MOISTURE WILL OVERSPREAD THE REGION SATURDAY THROUGH SUNDAY AS THE STORM SYSTEM TRACKS THROUGH THE SOUTHEAST UNITED STATES...AND WILL CONTINUE WITH HIGH END CHANCE POPS THROUGH THE PERIOD. THE STORM SYSTEM AND DEEP MOISTURE WILL SHIFT OFF THE COAST AND INTO THE ATLANTIC SUNDAY NIGHT...AND EXPECT RAIN FREE CONDITIONS TO PREVAIL. DESPITE DEEP MOISTURE EXITING THE REGION...WITH UPPER TROUGHING NOW BEGINNING TO LOOK LIKE IT MAY HOLD THROUGH TUESDAY AND PERHAPS LONGER...CAN/T RULE OUT A SHOWER OR THUNDERSTORM DURING THE AFTERNOON OR EVENING HOURS. THEREFORE...WILL CONTINUE TO MENTION SLIGHT CHANCE POPS MONDAY THROUGH WEDNESDAY FOR AFTERNOON/EVENING SEA BREEZE CONVECTION. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR CONDS TO PREVAIL THROUGH THE PERIOD AT BOTH TERMS OUTSIDE OF ANY ISO SH/TSTMS THIS AFTN/EVE AND FOG LATE TONIGHT. EXPECT THE DEVELOPING SEA BREEZE TO KEEP MOST OF THE ACTIVITY W OF THE TERMS THIS AFTN/EVE. CB GROUPS SHOULD COVER THIS FOR NOW AND WILL MONITOR RADAR TRENDS FOR POSSIBLE AMENDMENTS. PLENTY OF LOW- LEVEL MOISTURE AND LIGHT WINDS WILL ALLOW FOG TO RE-DEVELOP AGAIN LATE TONIGHT. EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS MAY DEVELOP IN SHOWERS/THUNDERSTORMS FRI THROUGH SUN. && .MARINE... CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH TONIGHT. E/SE WINDS WINDS WILL PREVAIL TODAY...AND S/SE WINDS ARE EXPECTED TONIGHT. STRONGEST WINDS...IN THE 10-15 KNOT RANGE...WILL OCCUR WITH THE SEA BREEZE THIS AFTERNOON/EARLY EVENING. SEAS WILL RANGE FROM 1-2 FT WITHIN NEARSHORE WATERS TO 2-3 FT ACROSS THE OUTER GA WATERS. HIGH PRESSURE WILL BEGIN TO LOSE ITS INFLUENCE OVER THE REGION FRIDAY AND FRIDAY NIGHT AS A STORM SYSTEM BEGINS TO APPROACH THE AREA FROM THE WEST. THIS STORM SYSTEM WILL TRACK THROUGH THE SOUTHEAST UNITED STATES SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD BACK INTO THE ARE FOR EARLY NEXT WEEK. COULD SEE A DECENT NOCTURNAL SURGE OVER THE WATERS BOTH FRIDAY NIGHT AND ESPECIALLY SATURDAY NIGHT...BUT WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS FRIDAY THROUGH MONDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 19, 4:09 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 AM EDT THU JUN 19 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 409 AM EDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...A STORM SYSTEM WILL APPROACH THE SOUTHEASTERN UNITED STATES ON SATURDAY. THE STORM SYSTEM IN COMBINATION WITH THE AFTERNOON SEA BREEZE AND AN UNSTABLE AIRMASS MAY LEAD TO A FEW STRONG AND POTENTIALLY SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WOULD BE GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 12:11 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1211 PM EDT THU JUN 19 2008 SCZ044-045-050-191700- BERKELEY-CHARLESTON-DORCHESTER- 1211 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 100 PM EDT... AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR NORTH CHARLESTON...OR ABOUT 7 MILES NORTH OF CHARLESTON...AND WAS NEARLY STATIONARY. AREAS IN AND AROUND CAINHOY...CHARLESTON...CHARLESTON AIRPORT... COLLEGE PARK...DANIEL ISLAND...GOOSE CREEK...HANAHAN...LADSON...NORTH CHARLESTON...SANGAREE...SUMMERVILLE...WANDO AND WEST ASHLEY WILL BE IMPACTED THROUGH 100 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 19, 1:50 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 150 PM EDT THU JUN 19 2008 GAZ101-SCZ047-048-051-191815- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER- 150 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT COUNTY AND JASPER COUNTY THROUGH 215 PM EDT... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MORGAN...OR ABOUT 13 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 11 MPH. AREAS IN AND AROUND HARDEEVILLE...JASPER AND PURYSBURGH WILL BE IMPACTED THROUGH 215 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 19, 3:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL LEVY 32.20N 81.03W
06/19/2008 E1.00 INCH JASPER SC PUBLIC
PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL IN LEVY.
0300 PM HAIL TOWNSEND 31.54N 81.52W
06/19/2008 E1.00 INCH MCINTOSH GA PUBLIC
&&
REBLocal storm report, Jun 19, 3:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL YEMASSEE 32.69N 80.85W
06/19/2008 E0.88 INCH HAMPTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME TO NICKEL SIZE HAIL IN
YEMASSEE SOUTH CAROLINA.
&&
REBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 56 min |
| Jun 19, 2:07 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 53 min |
| Jun 19, 2:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 50 min |
| Jun 19, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 66 min |
| Jun 19, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 63 min |
| Jun 19, 4:20 PM EDT | Special Marine Warning | CHS | 85 min | |
| Jun 19, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 53 min |
| Jun 19, 4:55 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 50 min |
| Jun 19, 5:04 PM EDT | Special Marine Warning | CHS | 49 min | |
| Jun 19, 5:39 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 34 min |
| Jun 19, 6:56 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 34 min |
| Jun 19, 7:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.